Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 15, NWS Austin/San Antonio, TX

July 5, 2007Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 5, 2007, 9:24 AM CDT for Karnes County, Texas. It took effect at Jul 6, 2007, 12:15 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 9:24 AM CDT (14:24 UTC)
In effect from
Jul 6, 2007, 12:15 AM CDT
Expired
Jul 5, 2007, 9:42 PM CDT
In force
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek near Falls City (FCTT2).

Action stage
6 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 051424
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 AM CDT THU JUL 05 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  SAN ANTONIO RIVER AT FALLS CITY 
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC255-060224-
/X.NEW.KEWX.FL.W.0015.070706T0515Z-070706T1854Z/
/FCTT2.1.ER.070706T0515Z.070706T0600Z.070706T0654Z.NO/
924 AM CDT THU JUL 05 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CIBOLO CREEK NEAR FALLS CITY.
* FROM LATE TONIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM THURSDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE LATER TODAY TO NEAR 17.3 FEET. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING OF CROP AND PASTURELAND DAMAGES
  IRRIGATION PUMPS AND ANY EQUIPMENT NEAR THE CHANNEL.  LIVESTOCK ARE CUT OFF IN
  LOW AREAS.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  FALLS CITY         6   17   10.9   THU  9 AM  15.3   4.7   2.8   2.7   2.7

$$
1 follow-up statement
000 
WGUS84 KEWX 060242
FLSEWX
TXC255-061042-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 PM CDT THU JUL 05 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  CIBOLO CREEK NEAR FALLS CITY...
  
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC255-060312-
/X.CAN.KEWX.FL.W.0015.000000T0000Z-070706T1854Z/
/FCTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 PM CDT THU JUL 05 2007

...THE FLOOD WARNING IS CANCELLED FOR 
  THE CIBOLO CREEK NEAR FALLS CITY. 
* AT 09PM THURSDAY THE STAGE WAS...12.9 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* BANKFULL STAGE IS 6.0 FEET.
* FORECAST: RIVER HAS CRESTED AND BEGUN TO FALL.  RIVER WILL FALL
  BELOW BANKFULL STAGE FRIDAY EVENING.  


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  FALLS CITY         6   17   12.9   THU 09 PM  12.2   2.9   2.8   2.8   2.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:46 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 5, 6:46 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CDT THU JUL 5 2007

.AVIATION...
UPPER LOW CIRCULATION SHOULD HOLD MOST CONVECTION TO THE EAST THE
I-35 CORRIDOR TERMINALS TODAY, BUT DAYTIME CONVECTION SHOULD PEAK
IN THE AFTERNOON. DEEP MOIST LAYER MEANS CIGS WILL BE ERRATIC
AGAIN WITH MVFR VALUES OF 1200-2800 COMMON WHERE MID-LEVEL CLOUDS
ARE NOT DOMINANT. WILL KEEP THE FORECAST VAGUE IN LATER PERIODS.
THUNDERSTORM INTENSITIES COULD LOWER VSBYS TO BELOW 1 MILE AT
TIMES, BUT THIS SHOULD BE MORE RARE ALONG AND WEST OF THE
ESCARPMENT. DOWNDRAFTS SHOULD BE MOSTLY BELOW 20KTS.

&&

.PREV DISCUSSION... /ISSUED 409 AM CDT THU JUL 5 2007/

DISCUSSION...
WITH THE UPPER LOW CENTERED OVER EAST CENTRAL TX THIS MORNING THE
THREAT OF HEAVIEST RAINS HAS TEMPORARILY SHIFTED A FURTHER EAST
OVER THE THE EASTERN CWA/EAST TX WHERE LOW LEVEL INFLOW OFF THE
GULF WILL SUPPORT PERSISTENT TRAINING CELLS. HOWEVER DAYTIME HEATING
ALONG WITH VORT SPOKES ON THE BACK SIDE OF THE UPPER LOW WILL PRODUCE
SCT CONVECTION OVER MUCH OF THE WESTERN CWA AS WELL. GFS SLOWLY
MOVES THE LOW CENTER NEWD INTO NE TX TODAY...WITH AN TROF OR SHEAR
AXIS HANGING BACK SWWD INTO THE AREA. HOWEVER THE NAM DOES NOT APPEAR
AS WELL INITIALIZED AND REMAINS PERSISTENT IN KEEPING THE LOW PRETTY
MUCH OVER S CENTRAL TX FOR THE NEXT 60 HOURS. WILL LEAVE THE CURRENT
FLASH FLOOD WATCH AS IS THRU 6 PM TODAY AS FLASH FLOOD GUIDANCE
REMAINS LOW DUE TO SATURATED SOILS ACROSS S TX. BECAUSE OF THE
UNCERTAINTY WILL NOT EXTEND THE WATCH INTO TONIGHT AND LET DAYSHIFT
RE-EVALUATE BASED ON 12Z MODEL RUNS. BY FRIDAY NIGHT AND SATURDAY
MORNING THE GFS PINCHES OF A LOW ALONG THE RIO GRANDE ALONG WITH
SOME QPF BOMBS OVER THE WESTERN CWA OVER THE WEEKEND. WILL KEEP
CHANCE-GOOD CHANCE POPS IN FOR FRIDAY NIGHT INTO SATURDAY AS
ALTHOUGH NAM/GFS SOLUTIONS DIFFERENT BOTH ARE WET.  A DRIER MID
LEVEL WESTERLY FLOW EVOLVES LATER IN THE WEEKEND INTO EARLY NEXT
WEEK DUE TO AN UPPER LOW OVER OK WITH STRONGER SLY LOW LEVEL WINDS
WHICH WOULD SUPPORT MUCH LOWER POPS...CONTINUING INTO THE MID WEEK
AS UPPER RIDGING BEGINS TO DOMINATE WITH A POSSIBLE RETURN TO
MORE SEASONAL TEMPERATURES AND POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              84  71  88  72  91 /  70  50  70  40  30
AUSTIN BERGSTROM INTL AIRPORT  84  70  88  70  90 /  70  50  70  40  30
DEL RIO INTL AIRPORT           92  73  92  73  91 /  30  50  40  40  30
SAN ANTONIO INTL AIRPORT       84  72  89  73  89 /  60  50  50  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jul 5, 5:24 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 AM CDT THU JUL 5 2007

TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
524 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER SOUTHERN AND CENTRAL TEXAS WILL INTERACT WITH A VERY
MOIST AND UNSTABLE AIRMASS...SUPPORTING NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL
TOTALS OF 3 TO 6 INCHES ARE POSSIBLE...WITH HIGHER TOTALS EXPECTED
TO FOCUS ALONG AND EAST OF LLANO TO COTULLA LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
UPPER LEVEL LOW PRESSURE WILL PERSIST ACROSS CENTRAL AND SOUTHERN
TEXAS THROUGH EARLY SATURDAY...SUPPORTING MORE HEAVY RAINS AND THE
POTENTIAL FOR FLASH FLOODING. A SHIFT TOWARD DRIER WEATHER IS
EXPECTED BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:26 AM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca4 hr
Jul 5, 9:15 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Lee, Travis, Williamson3 hr
Jul 5, 11:12 AM CDTFlash Flood WarningEWXDeWitt, Lavaca4 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.